Alert archive / California / Wind Advisories in 2011
Wind Advisory 22, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 21, 2011, 2:06 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 2:06 PM PDT (21:06 UTC)
- Expired
- Apr 21, 2011, 7:57 PM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS76 KHNX 212106 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 206 PM PDT THU APR 21 2011 ...GUSTY WINDS IN THE KERN COUNTY MOUNTAINS AND DESERT... .A LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERT. THE STRONGEST WINDS WILL BE THROUGH AND BELOW FAVORED PASSES AND CANYONS. THE WINDS WILL SUBSIDE LATER THIS EVENING. CAZ095-098-099-220400- /O.NEW.KHNX.WI.Y.0022.110421T2106Z-110422T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 206 PM PDT THU APR 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERT. * WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM STRONG CROSSWINDS. HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...14...58...178 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MENDENHALL WEATHER.GOV/HANFORD
1 follow-up statement
591 WWUS76 KHNX 220257 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 757 PM PDT THU APR 21 2011 CAZ095-098-099-220400- /O.CAN.KHNX.WI.Y.0022.000000T0000Z-110422T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 757 PM PDT THU APR 21 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WEST TO SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH IN MOST AREAS. THERE MAY STILL BE A FEW LOCALIZED GUSTS TO 40 MPH THROUGH AND BELOW PASSES THE REST OF THE EVENING...ELSEWHERE WINDS WILL CONTINUE TO DIMINISH. $$ BINGHAM WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 9:55 AM PDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 21, 9:55 AM PDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 955 AM PDT THU APR 21 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS CALIFORNIA TODAY BRINGING SCATTERED SHOWERS TO THE MOUNTAIN AND FOOTHILL AREAS. DRY CONDITIONS WILL RETURN AREA WIDE ON FRIDAY AS HIGH PRESSURE BUILDS OVER THE STATE. THIS WILL BE FOLLOWED BY ANOTHER WEAK STORM SYSTEM THAT WILL BRING A CHANCE OF SHOWERS TO THE SIERRA AND IN THE VALLEY FROM FRESNO COUNTY NORTH OVER THE WEEKEND. THE REMAINDER OF THE CENTRAL CALIFORNIA INTERIOR IS EXPECTED TO REMAIN DRY. && .DISCUSSION...SATELLITE WATER VAPOR IMAGERY SHOWS THE UPPER SHORT WAVE TROUGH BEGINNING TO SHIFT EAST OVER NEVADA. SCATTERED LIGHT SHOWERS ARE CONFINED TO THE SOUTHERN SIERRA AND ADJACENT FOOTHILLS AND EXPECT OROGRAPHICS TO HELP CONTINUE SOME SHOWERS THROUGH THE EARLY AFTERNOON. HAVE UPDATED FORECAST TO REDUCE POPS TO CHANCE ACROSS THESE AREAS AND TO REMOVE SHOWERS FROM THE SAN JOAQUIN VALLEY. VISIBLE SATELLITE SHOWS SOME SOME BREAKS IN THE CLOUDS OVER THE SJ VALLEY...BUT EXPECT PARTLY TO MOSTLY CLOUDY CONDITIONS TO PREVAIL WITH PLENTY OF LOW LEVEL MOISTURE. WINDS ARE GUSTING ACROSS THE KERN COUNTY MOUNTAINS AND DESERT BUT ARE GENERALLY EXPECTED TO REMAIN BELOW ADVISORY LEVELS BEFORE TAPERING OFF THIS EVENING. UPDATED GRIDS AND PRODUCTS HAVE BEEN ISSUED. && .PREV DISCUSSION... /ISSUED 413 AM PDT THU APR 21 2011/ DISCUSSION... SCATTERED SHOWERS HAVE CONTINUED OVER THE SIERRA ZONES AND FOOTHILLS NORTH OF TULARE COUNTY DURING THE OVERNIGHT HOURS AS ANOTHER SHORTWAVE IMPULSE DROPS INTO NORTHERN/CENTRAL CALIFORNIA. ASSOCIATED INSTABILITY HAS BEEN SUFFICIENT TO INITIATE A FEW LIGHTNING STRIKES IN SOME OF THE HEAVIER SHOWERS. EXPECT CONTINUED PRECIPITATION CHANCES TODAY AS THE SHORTWAVE TROUGH MOVES THROUGH...MAINLY OVER THE SIERRA ZONES. MODELS SHOW THE INSTABILITY TRENDING DOWNWARD THROUGH THE MORNING AND ADDITIONAL LIGHTNING LOOKS LESS LIKELY. SOME OF THE SHOWERS HAVE PRODUCED LOCALIZED MODERATE PRECIP BUT QPF WITH THE ACTIVITY TODAY IS PROGGED TO RANGE FROM JUST A FEW HUNDREDTHS IN THE LOWER LEVELS TO NO MORE THAN A FEW TENTHS AT THE HIGHER ELEVATIONS...PROVIDING JUST A FEW INCHES OF SNOW ABOVE THE SNOW LEVEL WHICH WILL RUN AROUND 6500 TO 7000 FEET. PRECIPITATION SHOULD COME TO AN END BY THIS EVENING AS THE TROUGH PULLS OUT OF THE REGION BUT BY FRIDAY NIGHT ADDITIONAL SHORTWAVE ENERGY WILL MOVE INTO THE WEST COAST RETURNING PRECIPITATION CHANCES TO MAINLY THE SIERRA ZONES THROUGH THE WEEKEND. A PACIFIC RIDGE THEN BUILDING INTO THE REGION WILL PROVIDE DRIER CONDITIONS THROUGH MIDWEEK. THE PASSING SYSTEM TODAY WILL PRODUCE INCREASED GUSTY WINDS OVER THE KERN COUNTY MOUNTAIN AND DESERT AREAS INTO THE EVENING...BUT EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA. A SPECIAL WEATHER STATEMENT CONTINUES TO HIGHLIGHT THE EXPECTED WINDS. TEMPERATURES SHOULD HOVER NEAR CLIMO THROUGH THE WEEKEND WITH THE PASSING DISTURBANCES BEFORE TRENDING UPWARD A FEW DEGREES BELOW THE BUILDING RIDGE. && .AVIATION... MVFR CEILINGS WILL PREVAIL ALONG THE WEST SLOPES OF THE SIERRA THROUGH 04Z FRIDAY WITH LOCAL IFR IN ISOLATED SHOWERS. AREAS OF MVFR CEILINGS CAN BE EXPECTED IN THE SIERRA FOOTHILLS AND ALONG THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS THROUGH 18Z FRIDAY. VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z FRIDAY. ADDITIONALLY...LOCAL WIND GUSTS IN EXCESS OF 35 KNOTS WILL OCCUR BELOW THE MOUNTAIN PASSES OF KERN COUNTY AND ALONG THE SIERRA CREST UNTIL 04Z FRIDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DCH/JEB AVN/FW...DURFEE SYNOPSIS...MENDENHALL WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Apr 21, 12:11 PM PDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1211 PM PDT THU APR 21 2011 CAZ095-098-099-220300- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1211 PM PDT THU APR 21 2011 ...GUSTY WINDS TODAY IN THE KERN COUNTY MOUNTAINS AND DESERTS... LOW PRESSURE PASSING NORTH OF KERN COUNTY WILL CONTINUE TO PRODUCE GUSTY WINDS THROUGH THIS EVENING. WINDS WILL BE STRONGEST THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING THE MOJAVE AREA...TEHACHAPI AND WALKER PASSES. THIS INCLUDES THE HIGHWAYS 14 AND 58 CORRIDORS NORTH OF ROSAMOND AND EAST OF TEHACHAPI, RESPECTIVELY. GUSTY WEST WINDS OF UP TO 45 MPH WILL BE POSSIBLE AT TIMES THROUGH THE EVENING. DCH WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.